Volume 18, issue 2 (2014)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Sweeping out sectional curvature

Dmitri Panov and Anton Petrunin

Geometry & Topology 18 (2014) 617–631
Abstract

We observe that the maximal open set of constant curvature κ in a Riemannian manifold of curvature κ or κ has a convexity-type property, which we call two-convexity. This statement is used to prove a number of rigidity statements in comparison geometry.

Keywords
rigidity, comparison geometry
Mathematical Subject Classification 2010
Primary: 53C24
Secondary: 53C20
References
Publication
Received: 29 March 2013
Revised: 7 September 2013
Accepted: 28 September 2013
Published: 30 January 2014
Proposed: Dmitri Burago
Seconded: John Lott, Simon Donaldson
Authors
Dmitri Panov
Department of Mathematics
King’s College London
London WC2R 2LS
UK
http://www.kcl.ac.uk/nms/depts/mathematics/people/atoz/panovd.aspx
Anton Petrunin
Department of Mathematics
Pennsylvania State University
University Park, PA 16802
USA
http://www.math.psu.edu/petrunin/